MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT¿; WIRE, GUIDE, CATHETER
Model Number 1009664J
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure performed was to treat a mid left anterior descending coronary artery.Upon placing a non-abbott stent over a 190cm hi-torque balance middleweight universal ii guide wire, the stent wrapped around the guide wire.During removal, resistance was noted and the guide wire separated, leaving the distal end in the patient anatomy.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection and dimensional analysis were performed on the returned device.The reported guide wire separation was confirmed.The reported difficult to remove was not confirmed as the exact conditions encountered by the device during the procedure could not be replicated in a testing environment.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot of specific issue.Based on the information provided and the observations from the returned analysis, the investigation determined that the reported issues and subsequent treatment appear to be related to circumstances of the procedure.Factors that may contribute to difficult to remove include, but are not limited to, challenging anatomy, device support, buildup of procedural contaminants, user technique, and/or damage to the guide wire.In this case, it is likely that circumstances of the procedure contributed to the reported issue as it was reported that the stent wrapped around the guide wire which led to the reported resistance during removal and guide wire separation.Based on the results of the complaint investigation, there is no indication a product quality issue with respect to manufacture, design or labeling of the device.H6 correction: health effect - impact code updated from 4614 to 4641.
 
Event or Problem Description
Subsequently after the initial report had already been filed, during removal of the guide wire, the tip separated.An attempt was made to snare it out, however, snaring was unsuccessful and the tip remains in the patient.No additional information was provided.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22648919
Report Number2024168-2025-07858
Device Sequence Number8798295
Product Code DQX
UDI-Device Identifier08717648118753
UDI-Public(01)08717648118753(11)250312(17)270228(10)5031271
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1009664J
Device Catalogue Number1009664J
Device Lot Number5031271
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer10/08/2025
Initial Report FDA Received Date07/29/2025
Supplement Report FDA Received Date10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale